Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 9, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Feb 20, 2014, 11:58 PM EST for Lewis County, Mason County, Kentucky; Adams County, Scioto County, Ohio. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 20, 2014, 11:58 PM EST (04:58 UTC)
- Expired
- Feb 21, 2014, 12:45 AM EST
- In force
- 47 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Lewis County, KY, Mason County, KY, Adams County, OH, Scioto County, OH
The radar
The Jackson,KY radar (KJKL), 108 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 21, 12:10 AM EST | TSTM WND GST 47 | Kymeso Vanceburg 6w, KY | |
| Feb 21, 12:12 AM EST | TSTM WND DMG | 5 N Vanceburg, OH | TREE LIMBS DOWN. |
| Feb 21, 12:32 AM EST | TSTM WND GST 47 | Portsmouth, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1388 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 487 m²/s²
- 0-3 km storm-relative helicity
- 629 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
670
WUUS51 KILN 210458
SVRILN
KYC135-161-OHC001-145-210545-
/O.NEW.KILN.SV.W.0009.140221T0458Z-140221T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1158 PM EST THU FEB 20 2014
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN SCIOTO COUNTY IN SOUTHWEST OHIO...
SOUTHEASTERN ADAMS COUNTY IN SOUTHWEST OHIO...
EASTERN MASON COUNTY IN NORTHERN KENTUCKY...
LEWIS COUNTY IN NORTHEAST KENTUCKY...
* UNTIL 1245 AM EST.
* AT 1154 PM EST...RADAR INDICATED A SEVERE THUNDERSTORM LOCATED NEAR
EPWORTH...MOVING NORTHEAST AT 65 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
QUARTER SIZE HAIL...
* LOCATIONS IMPACTED INCLUDE...
TOLLESBORO...
HEAD OF GRASSY...
VANCEBURG...
PORTSMOUTH...
FRANKLIN FURNACE...
LUCASVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3839 8341 3837 8345 3843 8359 3848 8359
3852 8366 3862 8369 3891 8299 3875 8291
3874 8292 3858 8282 3859 8285 3866 8287
3874 8293 3872 8303 3868 8302 3859 8307
3849 8318 3843 8323 3837 8323 3834 8337
TIME...MOT...LOC 0458Z 233DEG 54KT 3851 8356
$$2 follow-up statements
920
WWUS51 KILN 210515
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1215 AM EST FRI FEB 21 2014
KYC161-210526-
/O.CAN.KILN.SV.W.0009.000000T0000Z-140221T0545Z/
MASON KY-
1215 AM EST FRI FEB 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MASON COUNTY HAS BEEN
CANCELLED...
THE STORMS HAVE MOVED EAST OF MASON COUNTY.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.
LAT...LON 3839 8341 3837 8345 3859 8347 3873 8343
3891 8299 3875 8291 3874 8292 3858 8282
3859 8285 3866 8287 3874 8293 3872 8303
3868 8302 3859 8307 3849 8318 3843 8323
3837 8323 3834 8337
TIME...MOT...LOC 0516Z 233DEG 54KT 3857 8326
$$
KYC135-OHC001-145-210545-
/O.CON.KILN.SV.W.0009.000000T0000Z-140221T0545Z/
LEWIS KY-ADAMS OH-SCIOTO OH-
1215 AM EST FRI FEB 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EST
FOR WESTERN SCIOTO...SOUTHEASTERN ADAMS AND EASTERN LEWIS COUNTIES...
AT 1212 AM EST...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
LOCATED NEAR KINNICONICK...MOVING NORTHEAST AT 60 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
LOCATIONS IMPACTED INCLUDE...
PORTSMOUTH...FRANKLIN FURNACE AND LUCASVILLE.
IN ADDITION...BUENA VISTA...GARRISON...REXTON...TURKEY CREEK LAKE...
SAINT PAUL...FRIENDSHIP...FIREBRICK AND LOMBARDSVILLE ARE NEAR THE
PATH OF THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3839 8341 3837 8345 3859 8347 3873 8343
3891 8299 3875 8291 3874 8292 3858 8282
3859 8285 3866 8287 3874 8293 3872 8303
3868 8302 3859 8307 3849 8318 3843 8323
3837 8323 3834 8337
TIME...MOT...LOC 0516Z 233DEG 54KT 3857 8326
$$
HATZOS669
WWUS51 KILN 210537
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1237 AM EST FRI FEB 21 2014
KYC135-OHC001-145-210547-
/O.EXP.KILN.SV.W.0009.000000T0000Z-140221T0545Z/
LEWIS KY-ADAMS OH-SCIOTO OH-
1237 AM EST FRI FEB 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN SCIOTO...SOUTHEASTERN
ADAMS AND EASTERN LEWIS COUNTIES WILL EXPIRE AT 1245 AM EST...
THE STORMS HAVE MOVED EAST OF ADAMS AND LEWIS COUNTIES. AN
ADDITIONAL SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
SCIOTO COUNTY.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.
LAT...LON 3839 8341 3837 8345 3859 8347 3873 8343
3891 8299 3875 8291 3874 8292 3858 8282
3859 8285 3866 8287 3874 8293 3872 8303
3868 8302 3859 8307 3849 8318 3843 8323
3837 8323 3834 8337
TIME...MOT...LOC 0537Z 233DEG 54KT 3876 8294
$$
HATZOSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 20, 10:14 PM EST, 1 hour 44 minutes earlier.
Area forecast discussion, Feb 20, 10:14 PM EST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1014 PM EST THU FEB 20 2014
.SYNOPSIS...
A VIGOROUS COLD FRONT WILL MOVE EAST THROUGH THE REGION TONIGHT.
HIGH PRESSURE WILL BUILD SOUTH OF THE AREA FRIDAY INTO SATURDAY.
ANOTHER COLD FRONT WILL MOVE THROUGH SATURDAY NIGHT.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SHOWERS AND SCATTERED THUNDERSTORMS HAVE OVERSPREAD ALMOST THE
ENTIRE FORECAST AREA. SEVERE THREAT WILL REMAIN WITH THE LINE
ASSOCIATED WITH THE FRONT. HOWEVER SUSPECT THAT PRE-FRONTAL
PRECIPITATION WILL AFFECT THE ROBUSTNESS OF THIS LINE AS IT HEADS
FURTHER EAST.
THREAT WILL THEN PRIMARILY BE HEAVY RAIN AND FLOODING. THUS FAR
HAVE ONLY BEEN RECEIVING REPORTS OF MINOR FLOODING. HOWEVER
CONCERNED AS THE FRONTAL LINE CONVERGES WITH PRE-FRONTAL ACTIVITY
THAT RAINFALL AMOUNTS COULD INCREASE. IN ADDITION...LATEST GUIDANCE
SUGGESTS THAT PRECIPITATION COULD BE SLOWER TO PUSH EAST ACROSS
THE FORECAST AREA AS PRECIPITATION BECOMES POST-FRONTAL. SO
ALTHOUGH RATES DO NOT APPEAR PARTICULARLY HIGH..A MORE PROLONGED
EVENT COULD PROVE TO BE A GREATER FLOOD THREAT. AND WITH
SATURATED/FROZEN GROUND FLOODING COULD BECOME WIDESPREAD.
FRONT SHOULD STILL CLEAR THE FORECAST AREA BEFORE MORNING. BUT
SLOWER DECREASE IN CLOUDS WILL KEEP TEMPERATURES A BIT WARMER
THAN PREVIOUSLY FORECAST. THERE HAVE BEEN WIND GUSTS AROUND 40 MPH
BEHIND THE FRONT ALTHOUGH EXPECT THESE TO DECREASE SOMEWHAT AS
THE BOUNDARY MAKES IT EAST.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
HIGH PRESSURE WILL BUILD SOUTH OF THE REGION TOMORROW INTO
SATURDAY. GRADIENT WILL STILL BE RATHER TIGHT BETWEEN THIS AND
LOW PRESSURE OVER CANADA. SO EXPECT WINDY CONDITIONS WITH A WIND
ADVISORY IN EFFECT THROUGH FRIDAY. COULD BE SOME STRATOCUMULUS
DURING THE DAY BUT THEN SKIES WILL CLEAR FRIDAY NIGHT AS WINDS
DIMINISH.
A COLD FRONT WILL SAG SOUTHEAST TOWARDS THE FORECAST AREA LATE
SATURDAY AND THEN SLIDE THROUGH THE REGION SATURDAY NIGHT. CLOUDS
WILL INCREASE BUT ONLY EXPECT A SLIGHT CHANCE OF PRECIPITATION
WITH THIS BOUNDARY.
TEMPERATURE GUIDANCE IS FAIRLY WELL CLUSTERED AND SAW LITTLE
REASON TO DEVIATE FAR FROM A MOS CONSENSUS.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
MODELS CONTINUE TO FLUCTUATE ON WHETHER OR NOT THERE WILL BE
PRECIPITATION WITH A WEAK DISTURBANCE ON SUNDAY. DUE TO MODEL AND
RUN TO RUN VARIABILITY HAVE DECIDED TO LIMIT PRECIPITATION CHANCES
TO A CHANCE WITH THE BEST CHANCE OF PRECIPITATION ACROSS NORTHERN
PORTIONS OF THE FA. PRECIPITATION WILL MOVE OUT OF THE REGION BY
SUNDAY EVENING. HIGH PRESSURE WILL WORK INTO THE FA FOR MONDAY.
ANOTHER DISTURBANCE WILL MOVE INTO THE REGION MONDAY NIGHT INTO
TUESDAY. MODELS ARE IN BETTER AGREEMENT WITH THIS SYSTEM. THE
BETTER CHANCE OF PRECIPITATION WITH THIS SYSTEM IS ACROSS THE
NORTHERN PORTIONS OF THE FA AS WELL. TEMPERATURES WILL BE COLD
ENOUGH WITH THIS SYSTEM THAT PRECIPITATION WILL BE IN THE FORM OF
SNOW. THIS SYSTEM WILL USHER IN COLDER AIR TO THE REGION. HIGH
PRESSURE WILL THEN MOVE INTO THE REGION BY TUESDAY NIGHT. HIGH
PRESSURE AND COOLER AIR WILL REMAIN ACROSS THE FA FOR THE REMAINDER
OF THE LONG TERM.
&&
.AVIATION /03Z FRIDAY THROUGH TUESDAY/...
SHOWERS AHEAD OF MAIN BAND OF CONVECTION WILL AFFECT THE
SOUTHWESTERN TERMINALS THROUGH 02Z. THE FAST MOVING BAND OF
CONVECTION ALONG AND AHEAD OF A COLD FRONT WILL SPREAD SOUTHWEST
TO NORTHEAST ACROSS THE AREA BETWEEN 02Z AND 06Z. IFR VSBYS AND
MVFR CIGS WILL BE POSSIBLE AS THE BAND OF CONVECTION MOVES ACROSS
THE AREA. VERY GUSTY WINDS UP TO 45 KT WILL ALSO BE POSSIBLE.
AFTER THE FRONT PASSES...PRECIPITATION WILL END. HOWEVER...WINDS
ARE EXPECTED TO REMAIN GUSTY...UP TO 30 KTS...FOR THE REMAINDER OF
THE OVERNIGHT TIME PERIOD. CIGS MAY BRIEFLY GO BACK TO VFR BEHIND
THE LINE OF PRECIPITATION...AND WILL THEN RETURN TO MVFR THROUGH
MUCH OF THE MORNING. BY MID MORNING...COLD ADVECTION AND MIXING
WITH DAYTIME SUN WILL BRING A FURTHER INCREASE IN WIND GUSTS UP TO
35 KT. CIGS WILL GRADUALLY IMPROVE TO VFR DURING THE AFTERNOON AS
CLOUDS EXIT THE AREA AND DRIER AIR MOVES INTO THE REGION. BY THE
EVENING...WIND GUSTS WILL BE ON THE DECREASE.
OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH UNTIL 4 AM EST FRIDAY FOR OHZ026-034-035-
042>046-051>056-060>065-070>074-077>082-088.
WIND ADVISORY UNTIL 6 PM EST FRIDAY FOR OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088.
KY...FLASH FLOOD WATCH UNTIL 4 AM EST FRIDAY FOR KYZ089>100.
WIND ADVISORY UNTIL 6 PM EST FRIDAY FOR KYZ089>100.
IN...FLASH FLOOD WATCH UNTIL 4 AM EST FRIDAY FOR INZ050-058-059-066-
073>075-080.
WIND ADVISORY UNTIL 6 PM EST FRIDAY FOR INZ050-058-059-066-
073>075-080.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...NOVAK
AVIATION...LATTOHazardous weather outlook, Feb 20, 4:30 PM EST, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 430 PM EST THU FEB 20 2014 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-211500- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 430 PM EST THU FEB 20 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EST FRIDAY... ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. SHOWERS AND EMBEDDED THUNDERSTORMS WILL OCCUR AHEAD OF A VIGOROUS COLD FRONT. THIS WILL BRING THE POTENTIAL FOR DAMAGING WINDS. ALSO A BRIEF ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.
In the hours before
Special weather statement, Feb 20, 11:24 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1124 PM EST THU FEB 20 2014 OHZ061-062-070>072-077-078-210515- BUTLER OH-CLINTON OH-GREENE OH-HAMILTON OH-MONTGOMERY OH-WARREN OH- CLERMONT OH- 1124 PM EST THU FEB 20 2014 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN CLERMONT... WARREN...SOUTHEASTERN MONTGOMERY...NORTHEASTERN HAMILTON...GREENE... WESTERN CLINTON AND SOUTHEASTERN BUTLER COUNTIES THROUGH 1215 AM EST... AT 1121 PM EST...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM KETTERING TO FINNEYTOWN...MOVING EAST AT 60 MPH. STORM HAZARDS INCLUDE... WINDS TO 50 MPH... SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...MASON...BLUE ASH... LEBANON...KINGS ISLAND...WAYNESVILLE...LOVELAND...XENIA...MORROW... CEDARVILLE AND BLANCHESTER. ALSO...PISGAH...CENTERVILLE...DILLONVALE...SOCIALVILLE...PEKIN... HAGEMAN...BELLBROOK...LYTLE...MONTGOMERY AND KINGS MILLS ARE NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME STRONGER...THEN A WARNING MAY BE NEEDED. LAT...LON 3922 8458 3971 8416 3978 8367 3920 8402 HATZOS
Local storm report, Feb 20, 11:25 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1125 PM EST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1124 PM TSTM WND GST KHAO HAMILTON APT 39.36N 84.52W
02/20/2014 M55 MPH BUTLER OH ASOS
&&
ASLLocal storm report, Feb 20, 11:25 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED WIND SPEED
NATIONAL WEATHER SERVICE WILMINGTON OH
1125 PM EST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1124 PM TSTM WND GST KHAO HAMILTON APT 39.36N 84.52W
02/20/2014 M44 MPH BUTLER OH ASOS
&&
ASLLocal storm report, Feb 20, 11:39 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1139 PM EST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM TSTM WND GST KYMESO OWENTON 5E 38.55N 84.74W
02/20/2014 M50 MPH OWEN KY MESONET
&&
SNYDERSpecial weather statement, Feb 20, 11:51 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1151 PM EST THU FEB 20 2014
KYZ100-210530-
LEWIS KY-
1151 PM EST THU FEB 20 2014
...A STRONG THUNDERSTORM WILL AFFECT LEWIS COUNTY THROUGH 1230 AM
EST...
AT 1149 PM EST...RADAR INDICATED A STRONG THUNDERSTORM 11 MILES
SOUTHWEST OF EPWORTH...MOVING NORTHEAST AT 60 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...HEAD OF GRASSY AND
VANCEBURG.
ALSO...EPWORTH...PETERSVILLE...GLEN SPRINGS...HARRIS...STRICKLETT...
CHARTERS...EMERSON...KINNICONICK...CAMP DIX AND TANNERY ARE NEAR THE
PATH OF THIS STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 3839 8341 3837 8345 3840 8348 3843 8358
3848 8359 3851 8364 3864 8333 3860 8330
3863 8325 3862 8317 3854 8311 3849 8318
3847 8318 3843 8323 3834 8323 3832 8335Special weather statement, Feb 20, 11:53 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1153 PM EST THU FEB 20 2014
OHZ045-046-054-055-062-063-210530-
DELAWARE OH-FAYETTE OH-FRANKLIN OH-GREENE OH-MADISON OH-UNION OH-
1153 PM EST THU FEB 20 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT UNION...MADISON...
EASTERN GREENE...WESTERN FRANKLIN...NORTHERN FAYETTE AND WESTERN
DELAWARE COUNTIES THROUGH 1230 AM EST...
AT 1151 PM EST...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 8 MILES WEST OF MARYSVILLE TO XENIA...MOVING
NORTHEAST AT 60 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 45 MPH...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...JEFFERSONVILLE...
RICHWOOD...MARYSVILLE...LONDON...MOUNT STERLING...WEST JEFFERSON...
PLAIN CITY...GROVE CITY...HILLIARD...DELAWARE...DUBLIN...UPPER
ARLINGTON...WORTHINGTON AND POWELL.
ALSO...ROSEMOOR...BELL CENTER...OCTA...MILLEDGEVILLE...POTTERSBURG...
RAYMOND...GLADSTONE...SHADY GROVE...SOMERSVILLE AND SOUTH SOLON ARE
NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4037 8292 3982 8308 3981 8325 3954 8328
3959 8395 3981 8383 3980 8383 3978 8374
3977 8359 4001 8351 4022 8349 4023 8355
4037 8354 4046 8349
HATZOSThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 7:41 PM EST | Areal Flood Advisory | ILN | Boone, Campbell, Carroll, Gallatin, Grant, Kenton and 2 more | 6 hr |
| Feb 20, 9:24 PM EST | Areal Flood Advisory | ILN | Boone, Carroll, Gallatin | 3 hr |
| Feb 20, 10:34 PM EST | Severe Thunderstorm Warning | ILN | Boone, Carroll, Gallatin, Owen | 41 min |
| Feb 20, 11:11 PM EST | Severe Thunderstorm Warning | ILN | Boone, Campbell, Gallatin, Grant, Kenton, Owen and 1 more | 49 min |
| Feb 20, 11:33 PM EST | Areal Flood Advisory | ILN | Bracken, Lewis, Mason, Pendleton, Robertson | 8 hr |
| Feb 20, 11:39 PM EST | Severe Thunderstorm Warning | ILN | Bracken, Campbell, Pendleton | 51 min |
| Feb 20, 11:51 PM EST | Special Weather Statement | ILN | Lewis | 39 min |
| Feb 21, 12:36 AM EST | Special Weather Statement | ILN | Mason, Robertson | 39 min |
| Feb 20, 8:02 PM EST | Areal Flood Advisory | ILN | Darke, Preble | 3 hr |
| Feb 20, 9:13 PM EST | Special Weather Statement | ILN | Butler, Darke, Miami, Preble, Shelby | 92 min |
| Feb 20, 9:28 PM EST | Areal Flood Advisory | ILN | Brown, Clermont, Clinton, Fayette, Greene, Highland and 3 more | 3 hr |
| Feb 20, 9:42 PM EST | Special Weather Statement | ILN | Auglaize, Mercer, Shelby | 48 min |
| Feb 20, 9:51 PM EST | Areal Flood Advisory | ILN | Auglaize, Darke, Mercer, Miami, Shelby | 7 hr |
| Feb 20, 10:13 PM EST | Severe Thunderstorm Warning | ILN | Darke, Preble | 47 min |
| Feb 20, 10:33 PM EST | Special Weather Statement | ILN | Auglaize, Darke, Hardin, Logan, Shelby | 42 min |
| Feb 20, 10:40 PM EST | Special Weather Statement | ILN | Butler, Hamilton | 35 min |
| Feb 20, 10:46 PM EST | Tornado Warning | ILN | Miami, Montgomery, Preble | 29 min |
| Feb 20, 10:49 PM EST | Severe Thunderstorm Warning | ILN | Darke, Miami, Montgomery, Preble, Shelby | 41 min |
| Feb 20, 10:50 PM EST | Areal Flood Advisory | ILN | Butler, Darke, Preble | 3 hr |
| Feb 20, 11:04 PM EST | Tornado Warning | ILN | Miami | 26 min |
| Feb 20, 11:14 PM EST | Severe Thunderstorm Warning | ILN | Champaign, Clark, Greene, Logan | 61 min |
| Feb 20, 11:17 PM EST | Areal Flood Advisory | ILN | Champaign, Clark, Delaware, Fairfield, Franklin, Hardin and 6 more | 8 hr |
| Feb 20, 11:18 PM EST | Tornado Warning | ILN | Champaign, Miami | 27 min |
| Feb 20, 11:24 PM EST | Special Weather Statement | ILN | Greene, Warren | 51 min |
| Feb 20, 11:30 PM EST | Areal Flood Advisory | ILN | Adams, Pike, Ross, Scioto | 7 hr |
| Feb 20, 11:53 PM EST | Special Weather Statement | ILN | Delaware, Fayette, Greene, Madison, Union | 37 min |
| Feb 21, 12:02 AM EST | Special Weather Statement | ILN | Brown, Clermont, Clinton, Fayette, Highland, Ross | 58 min |
| Feb 21, 12:19 AM EST | Special Weather Statement | ILN | Delaware, Franklin, Madison, Pickaway, Union | 56 min |
| Feb 21, 12:22 AM EST | Areal Flood Advisory | ILN | Brown, Clermont, Clinton, Fayette, Greene, Highland and 3 more | 5 hr |
| Feb 21, 12:26 AM EST | Severe Thunderstorm Warning | ILN | Pike, Scioto | 49 min |
| Feb 21, 12:55 AM EST | Special Weather Statement | ILN | Pike, Ross | 65 min |
| Feb 21, 12:57 AM EST | Tornado Warning | ILN | Delaware | 33 min |
| Feb 21, 1:07 AM EST | Special Weather Statement | ILN | Fairfield, Franklin, Licking, Pickaway | 53 min |
| Feb 21, 1:11 AM EST | Special Weather Statement | ILN | Adams, Scioto | 64 min |
| Feb 21, 2:00 AM EST | River Flood Warning | ILN | Shelby | 23 hr |
| Feb 21, 2:00 AM EST | River Flood Warning | ILN | Hamilton | 51 hr |
| Feb 21, 2:53 AM EST | River Flood Warning | ILN | Franklin, Madison, Pickaway | 60 hr |
| Feb 21, 5:24 AM EST | River Flood Warning | ILN | Licking | 9 hr |
| Feb 21, 6:56 AM EST | Areal Flood Warning | ILN | Greene, Warren | 33 hr |
| Feb 21, 8:14 AM EST | River Flood Warning | ILN | Pickaway | 70 hr |
| Feb 21, 8:20 AM EST | River Flood Warning | ILN | Hocking | 18 hr |
| Feb 21, 9:24 AM EST | River Flood Warning | ILN | Adams | 10 hr |
| Feb 21, 9:29 AM EST | River Flood Warning | ILN | Pike, Scioto | 3 days |
| Feb 21, 12:11 PM EST | Areal Flood Advisory | ILN | Delaware | 4 hr |
| Feb 21, 4:55 PM EST | River Flood Warning | ILN | Shelby | 16 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2014Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.